Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diarrhea?
Apr 16, 2007

Dr. Henry I have beeen AIDS positive since 1995 and currently am on Videx, Kaletra and Fuzreon all of which save the Fuzeon I've already built up partial resistance to. it MAY be the Kaletra as I'm supposed to take it on a full stomach and when i DO the Diarrhea ceases. But was a bit cuirious as to whether I have Colitus or even IBS! My anus is usually sore after a but with the big D!

Response from Dr. Henry

A significant fraction of patients taking Kaletra experience some stomach/GI problems with diarrhear being the most common. If the problems abates when the Kaletra is taken with food and is worse on an empty stomach that argues fairly strongly that the problem is due to the Kaletra and not to some other GI problem such as colitis or irritable bowel syndrome. Videx can also aggravate stomach problems as well. Calcium supplements, bran or fiber supplements, or drugs like immodium can help some patients manage loose stools due to protease inhibitors. KH



Previous
wuolng tea
Next
theoretical concerns

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement